Branched twist spins and knot determinants

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

A branched twist spin is a generalization of twist spun knots, which appeared in the study of locally smooth circle actions on the 4-sphere due to Montgomery, Yang, Fintushel and Pao. In this paper, we give a sufficient condition to distinguish non-equivalent, non-trivial branched twist spins by using knot determinants. To prove the assertion, we give a presentation of the fundamental group of the complement of a branched twist spin, which generalizes a presentation of Plotnick, calculate the first elementary ideals and obtain the condition of the knot determinants by substituting −1 for the indeterminate.

Original languageEnglish
Pages (from-to)679-688
Number of pages10
JournalOsaka Journal of Mathematics
Volume54
Issue number4
Publication statusPublished - 2017 Oct

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Branched twist spins and knot determinants'. Together they form a unique fingerprint.

Cite this